Alert archive / Kansas / Tornado Warnings in 2008
Tornado Warning 43, NWS Wichita, KS
NWS Wichita, KS issued this tornado warning at Jun 5, 2008, 3:22 PM CDT for 4 counties in Kansas. It was in force for 53 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 5, 2008, 3:22 PM CDT (20:22 UTC)
- Expired
- Jun 5, 2008, 4:15 PM CDT
- In force
- 53 min
- Issued by
- NWS Wichita, KS
- Area
- Storm-based polygon
Counties Ellsworth County, KS, McPherson County, KS, Reno County, KS, Rice County, KS
The radar
The Wichita radar (KICT), 91 km from the middle of the area, began a volume at 20:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 5, 3:33 PM CDT | HAIL 1.25 | Sterling, KS | |
| Jun 5, 3:50 PM CDT | TSTM WND DMG | 8 Ne Sylvia, KS | 75 MPH WINDS DAMAGED FRONT PORCH OF HOME. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 5, 11:47 AM CDT | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Dodge City, (KDDC), launched 12:00Z, 8.4 hours before the alert went out and 157 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1268 J/kg
- Mixed-layer CIN
- -318 J/kg
- Mixed-layer LCL
- 1569 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- 367 m²/s²
- 0-3 km storm-relative helicity
- 402 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WFUS53 KICT 052023 TORICT KSC053-113-155-159-052115- /O.NEW.KICT.TO.W.0043.080605T2022Z-080605T2115Z/ BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE WICHITA KS 322 PM CDT THU JUN 5 2008 THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A * TORNADO WARNING FOR... NORTHWESTERN RENO COUNTY IN SOUTH CENTRAL KANSAS. EASTERN RICE COUNTY IN CENTRAL KANSAS. NORTHWESTERN MCPHERSON COUNTY IN CENTRAL KANSAS. SOUTHEASTERN ELLSWORTH COUNTY IN CENTRAL KANSAS. * UNTIL 415 PM CDT. * AT 321 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO. THIS DANGEROUS STORM WAS LOCATED NEAR PLEVNA...OR 22 MILES WEST OF HUTCHINSON...MOVING NORTHEAST AT 66 MPH. * LOCATIONS WITHIN THE WARNING INCLUDE... ALDEN...GENESEO...LITTLE RIVER...LYONS...NICKERSON...PLEVNA... STERLING...WINDOM...KANOPOLIS STATE PARK. THIS IS A DANGEROUS STORM. MOVE INTO YOUR TORNADO SHELTER NOW IF NO UNDERGROUND SHELTER IS AVAILABLE...MOVE INTO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A STURDY STRUCTURE. A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM CDT THURSDAY EVENING FOR SOUTH CENTRAL KANSAS. LAT...LON 3800 9845 3872 9809 3844 9769 3791 9829 TIME...MOT...LOC 2022Z 214DEG 57KT 3805 9830 $$ JAKUB
4 follow-up statements
000 WWUS53 KICT 052045 SVSICT SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 345 PM CDT THU JUN 5 2008 KSC053-113-155-159-052115- /O.CON.KICT.TO.W.0043.000000T0000Z-080605T2115Z/ ELLSWORTH KS-MCPHERSON KS-RICE KS-RENO KS- 345 PM CDT THU JUN 5 2008 ...A TORNADO WARNING REMAINS IN EFFECT FOR NORTHWESTERN RENO... EASTERN RICE...NORTHWESTERN MCPHERSON AND SOUTHEASTERN ELLSWORTH COUNTIES UNTIL 415 PM CDT... AT 340 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO TRACK A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO. THIS DANGEROUS STORM WAS LOCATED 7 MILES SOUTHEAST OF LYONS...OR 18 MILES NORTHWEST OF HUTCHINSON...MOVING NORTHEAST AT 66 MPH. THE DANGEROUS STORM WILL BE... NEAR LITTLE RIVER BY 350 PM CDT. WHEN A TORNADO WARNING IS ISSUED BASED ON DOPPLER RADAR...IT MEANS THAT STRONG ROTATION HAS BEEN DETECTED IN THE STORM. A TORNADO MAY ALREADY BE ON THE GROUND...OR IS EXPECTED TO DEVELOP SHORTLY. IF YOU ARE IN THE PATH OF THIS DANGEROUS STORM...MOVE INDOORS AND TO THE LOWEST LEVEL OF THE BUILDING. STAY AWAY FROM WINDOWS. IF DRIVING...DO NOT SEEK SHELTER UNDER A HIGHWAY OVERPASS. LAT...LON 3800 9845 3872 9809 3844 9769 3791 9829 TIME...MOT...LOC 2045Z 214DEG 57KT 3835 9804 $$ COX
000 WWUS53 KICT 052052 SVSICT SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 353 PM CDT THU JUN 5 2008 KSC155-052103- /O.CAN.KICT.TO.W.0043.000000T0000Z-080605T2115Z/ RENO KS- 353 PM CDT THU JUN 5 2008 ...THE TORNADO WARNING FOR NORTHWESTERN RENO COUNTY HAS BEEN CANCELLED... AT 350 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE EITHER WEAKENED OR MOVED OUT OF THE AREA...AND NO LONGER POSE AN IMMEDIATE RISK TO LIFE OR PROPERTY. THEREFORE...THE TORNADO WARNING HAS BEEN CANCELLED. A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM CDT THURSDAY EVENING FOR SOUTH CENTRAL KANSAS. LAT...LON 3817 9834 3872 9809 3844 9769 3817 9802 TIME...MOT...LOC 2053Z 214DEG 57KT 3845 9795 $$ KSC053-113-159-052115- /O.CON.KICT.TO.W.0043.000000T0000Z-080605T2115Z/ ELLSWORTH KS-MCPHERSON KS-RICE KS- 353 PM CDT THU JUN 5 2008 ...A TORNADO WARNING REMAINS IN EFFECT FOR EASTERN RICE... NORTHWESTERN MCPHERSON AND SOUTHEASTERN ELLSWORTH COUNTIES UNTIL 415 PM CDT... AT 350 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO TRACK A TORNADO. THIS DANGEROUS STORM WAS LOCATED NEAR LITTLE RIVER...OR 18 MILES WEST OF MCPHERSON...MOVING NORTHEAST AT 66 MPH. THIS DANGEROUS STORM WAS WILL AFFECT MAINLY RURAL AREAS OF EASTERN RICE...NORTHWESTERN MCPHERSON AND SOUTHEASTERN ELLSWORTH COUNTIES. LAT...LON 3817 9834 3872 9809 3844 9769 3817 9802 TIME...MOT...LOC 2053Z 214DEG 57KT 3845 9795 $$ COX
000 WWUS53 KICT 052101 SVSICT SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 401 PM CDT THU JUN 5 2008 KSC053-159-052111- /O.CAN.KICT.TO.W.0043.000000T0000Z-080605T2115Z/ ELLSWORTH KS-RICE KS- 401 PM CDT THU JUN 5 2008 ...THE TORNADO WARNING FOR EASTERN RICE AND SOUTHEASTERN ELLSWORTH COUNTIES HAS BEEN CANCELLED... AT 400 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE EITHER WEAKENED OR MOVED OUT OF THE AREA...AND NO LONGER POSE AN IMMEDIATE RISK TO LIFE OR PROPERTY. THEREFORE...THE TORNADO WARNING HAS BEEN CANCELLED. A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM CDT THURSDAY EVENING FOR SOUTH CENTRAL KANSAS. LAT...LON 3851 9793 3860 9793 3844 9769 3832 9791 TIME...MOT...LOC 2101Z 221DEG 49KT 3848 9785 $$ KSC113-052115- /O.CON.KICT.TO.W.0043.000000T0000Z-080605T2115Z/ MCPHERSON KS- 401 PM CDT THU JUN 5 2008 ...A TORNADO WARNING REMAINS IN EFFECT FOR NORTHWESTERN MCPHERSON COUNTY UNTIL 415 PM CDT... AT 400 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO TRACK A TORNADO. THIS DANGEROUS STORM WAS LOCATED 6 MILES NORTHEAST OF WINDOM...OR 13 MILES NORTHWEST OF MCPHERSON...MOVING NORTHEAST AT 57 MPH. THIS DANGEROUS STORM WAS WILL AFFECT MAINLY RURAL AREAS OF NORTHWESTERN MCPHERSON COUNTY. WHEN A TORNADO WARNING IS ISSUED BASED ON DOPPLER RADAR...IT MEANS THAT STRONG ROTATION HAS BEEN DETECTED IN THE STORM. A TORNADO MAY ALREADY BE ON THE GROUND...OR IS EXPECTED TO DEVELOP SHORTLY. IF YOU ARE IN THE PATH OF THIS DANGEROUS STORM...MOVE INDOORS AND TO THE LOWEST LEVEL OF THE BUILDING. STAY AWAY FROM WINDOWS. IF DRIVING...DO NOT SEEK SHELTER UNDER A HIGHWAY OVERPASS. LAT...LON 3851 9793 3860 9793 3844 9769 3832 9791 TIME...MOT...LOC 2101Z 221DEG 49KT 3848 9785 $$ COX
000 WWUS53 KICT 052108 SVSICT SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 408 PM CDT THU JUN 5 2008 KSC113-052118- /O.EXP.KICT.TO.W.0043.000000T0000Z-080605T2115Z/ MCPHERSON KS- 408 PM CDT THU JUN 5 2008 ...THE TORNADO WARNING FOR NORTHWESTERN MCPHERSON COUNTY WILL EXPIRE AT 415 PM CDT... AT 405 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE AREA. A TORNADO WATCH REMAINS IN EFFECT. BE READY TO SEEK SHELTER IF THREATENING WEATHER APPROACHES AGAIN...OR A WARNING ISSUED. LAT...LON 3851 9793 3860 9793 3844 9769 3832 9791 TIME...MOT...LOC 2108Z 221DEG 49KT 3855 9777 $$ COX
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this tornado warning went out at Jun 5, 2:38 PM CDT, 44 minutes earlier.
Area forecast discussion, Jun 5, 2:38 PM CDT, 44 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WICHITA KS 238 PM CDT THU JUN 5 2008 .UPDATE... MESO UPDATE...STORM HISTORY ACROSS CENTRAL KANSAS HAS BEEN WIND AND HAIL. DESPITE SOME STORM SCALE ROTATION...THE LOW LEVEL SIGNATURES HAVE BEEN FAIRLY BROAD. HOWEVER...WIND PROFILES JUST AHEAD OF THIS CONVECTION WAS BECOMING A BIT MORE FAVORABLE PERHAPS FOR MORE DISCRETE SUPERCELLS AND AN INCREASED TORNADO POTENTIAL. THIS WILL CONTINUE TO AFFECT AREAS MAINLY WEST OF I-135 THROUGH 22Z. KED && .PREV DISCUSSION... /ISSUED 205 PM CDT THU JUN 5 2008/ DISCUSSION... THE MAIN CONCERN WITH THIS FORECAST PACKAGE WILL BE THE TIMING OF WHEN THE SEVERE CONVECTION WILL MOVE THROUGH THE AREA THIS EVENING. TONIGHT: LATEST SURFACE ANALYSIS WAS SHOWING THE DRY LINE STRETCHING FROM NEAR RUSSELL TO NEAR COLDWATER. THIS DRY LINE HAS REALLY TOOK OFF DURING THE LAST HOUR AND SHOULD CONTINUE TO LIGHTEN UP DURING THE NEXT COUPLE OF HOURS WITH THE POTENTIAL FOR THESE STORMS TO EVOLVE INTO SUPERCELLS AND AFFECT MAINLY CENTRAL KANSAS DURING THE NEXT COUPLE OF HOURS. LATEST WATER VAPOR LOOP WAS SHOWING THE MAIN UPPER LEVEL ENERGY MOVING INTO THE TEXAS/OKLAHOMA PANHANDLE. AS THIS ENERGY CONTINUES TO EJECT OUT IT SHOULD ALLOW THE DRY LINE TO FIRE UP FURTHER SOUTH INTO WESTERN OKLAHOMA BY AROUND 20Z. THESE STORMS SHOULD ALSO EVOLVE INTO SUPERCELLS AND POSSIBLY AFFECT SOUTH CENTRAL KANSAS BETWEEN 22Z AND 00Z. IN THE MEANTIME...THE COLD FRONT/DRY LINE SHOULD ALSO FIRE UP AS THIS WAVE MOVES INTO THE AREA. LOCAL WRF SHOWS THIS OCCURRING ALONG HIGHWAY 14 SOMETIME BETWEEN 22Z AND 00Z. THEREFORE...PERSONS IN CENTRAL AND SOUTH CENTRAL KANSAS SHOULD BE READY FOR A COUPLE OF ROUNDS OF SEVERE CONVECTION. THE FIRST ROUND WILL BE MOSTLY SUPERCELLS WITH DAMAGING WINDS AND HAIL ALONG WITH A FEW STRONG TO VIOLENT TORNADOES. THE SECOND ROUND SHOULD BE MOSTLY DAMAGING WINDS WITH POSSIBLY SOME LARGE HAIL AS WELL. ALTHOUGH...YOU STILL CANNOT RULE OUT AN ISOLATED TORNADO ALONG THE SQUALL LINE. THE UPPER LEVEL WAVE IS EXPECTED TO LIFT INTO NEBRASKA LATER THIS EVENING AND SHOULD ALLOW FOR THE UPPER LEVEL FLOW TO TURN WEST AND CAUSE THIS SQUALL LINE TO ACCELERATE EAST INTO SOUTHEAST KANSAS. THE MAIN THREAT IN SOUTHEAST KANSAS WILL BE DAMAGING WINDS BEFORE EXITING THE AREA BY AROUND 3 AM. HEAVY RAIN/FLOODING ALSO LOOKS LIKE A GOOD BET WITH PRECIPITABLE WATER VALUES AROUND 2 TO 2.5 IN. AS A RESULT...AFTER COLLABORATING WITH A FEW OFFICES WE PLAN ON GOING WITH A FLASH FLOOD WATCH FOR CENTRAL AND SOUTH CENTRAL KANSAS UNTIL 06Z AND SOUTHEAST KANSAS UNTIL 12Z. FRIDAY: MOST OF THE CONVECTION SHOULD BE EAST OF THE AREA ON FRIDAY MORNING...BUT WE COULD HAVE A FEW LINGERING SHOWERS. THEREFORE...WE WILL KEEP A SLIGHT CHANCE OF THUNDERSTORMS IN FOR NOW. ALTHOUGH...WE ARE NOT REAL CONFIDENT IN THIS OCCURRING DUE TO THE POTENTIAL FOR GOOD SUBSIDENCE BEHIND THIS SQUALL LINE. ON FRIDAY AFTERNOON...WE SHOULD SEE THE FRONT START LIFTING BACK TO THE NORTH AS A WARM FRONT. NOT SEEING ANY STRONG LOW LEVEL CONVERGENCE ON THIS FRONT...BUT IT MAY BE ENOUGH TO TRIGGER A FEW SHOWERS AND THUNDERSTORMS DURING THE AFTERNOON. FRIDAY NIGHT-SUNDAY: WARM FRONT WILL CONTINUE TO LIFT NORTH OF THE AREA BY FRIDAY NIGHT. THE UPPER LEVEL FLOW SHOULD REMAIN SOUTHWEST...BUT WE SHOULD BE MOSTLY CAPPED THROUGH SUNDAY. MONDAY-THURSDAY: ANOTHER UPPER LEVEL TROF MAY TRY TO MOVE INTO THE CENTRAL PLAINS EARLY NEXT WEEK. THIS TROF MAY CAUSE THE FRONT TO PUSH SOUTH INTO THE FORECAST AREA AND HANG AROUND THROUGH MUCH OF THE WEEK. AS A RESULT...THE ACTIVE PATTERN COULD CONTINUE THROUGH NEXT WEEK. COX AVIATION... FOR THE 18Z TAF SUITE...SEVERE CONVECTION TO DEVELOP AND MOVE NORTHEAST ACROSS THE FORECAST AREA DURING THE FIRST HALF OF VALID PERIOD. OCCASIONAL MVFR CIGS AND VSBYS...MAINLY IN AND NEAR CONVECTION. STRONG SOUTH WINDS WILL CONTINUE AHEAD OF DRY LINE AND COLD FRONT THROUGH EARLY TONIGHT. KED && .PRELIMINARY POINT TEMPS/POPS... WICHITA-KICT 62 87 70 91 / 100 10 10 10 HUTCHINSON 59 87 68 91 / 100 10 10 10 NEWTON 61 87 70 90 / 100 10 10 10 ELDORADO 63 86 70 88 / 100 20 20 10 WINFIELD-KWLD 64 87 70 91 / 100 20 20 10 RUSSELL 54 88 66 93 / 50 10 10 10 GREAT BEND 54 87 67 93 / 50 10 10 10 SALINA 57 87 68 91 / 100 10 10 10 MCPHERSON 59 87 69 91 / 100 10 10 10 COFFEYVILLE 68 85 71 90 / 100 30 30 10 CHANUTE 67 85 71 89 / 100 30 30 10 IOLA 67 84 71 90 / 100 30 30 10 PARSONS-KPPF 68 85 71 90 / 100 30 30 10 && .ICT WATCHES/WARNINGS/ADVISORIES... FLOOD WATCH FROM 7 PM CDT THIS EVENING THROUGH FRIDAY MORNING FOR KSZ070>072-094>096-098>100. WIND ADVISORY UNTIL 1 AM CDT FRIDAY FOR KSZ049-051>053-067>072- 082-083-091>096-098>100. FLOOD WATCH UNTIL 1 AM CDT FRIDAY FOR KSZ032-033-047>053-067>069- 082-083-091>093. WIND ADVISORY UNTIL 8 PM CDT THIS EVENING FOR KSZ032-033-047-048- 050. &&
Hazardous weather outlook, Jun 5, 2:24 PM CDT, 58 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WICHITA KS 224 PM CDT THU JUN 5 2008 KSZ032-033-047>053-067>072-082-083-091>096-098>100-060930- RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE- RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER- SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE- 224 PM CDT THU JUN 5 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS... SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT AN UNSEASONABLY STRONG UPPER LEVEL DISTURBANCE AND ASSOCIATED STRONG DRYLINE AND COLD FRONT WILL APPROACH THE REGION FROM THE WEST TODAY. AMPLE INSTABILITY AND VERY STRONG WIND SHEAR AHEAD OF THIS SYSTEM WILL SUPPORT AN OUTBREAK OF SEVERE THUNDERSTORMS ACROSS THE AREA THIS AFTERNOON THROUGH TONIGHT. SEVERE THUNDERSTORMS ARE EXPECTED TO FORM ALONG A DRYLINE BY MID TO LATE AFTERNOON ACROSS CENTRAL AND SOUTH-CENTRAL KANSAS...WITH THE POTENTIAL FOR BASEBALL SIZE HAIL OR LARGER...DAMAGING WINDS UP TO 80 MPH...AND A FEW STRONG TO VIOLENT LONG-LIVED TORNADOES. LATER THIS EVENING...SEVERE THUNDERSTORMS WILL SHIFT TOWARD EASTERN KANSAS...WITH AN INCREASING THREAT OF DAMAGING WINDS...ALTHOUGH LARGE HAIL AND ISOLATED TORNADOES WILL REMAIN POSSIBLE. ADDITIONALLY...HEAVY RAINFALL AND LOCALIZED FLOODING WILL ALSO BE POSSIBLE...ESPECIALLY LATER TONIGHT OVER SOUTHEAST KANSAS. SEE THE LATEST FLOOD WATCH FOR FURTHER DETAILS. PLEASE STAY ABREAST TO THE LATEST WATCHES AND WARNINGS THIS AFTERNOON AND TONIGHT...AND BE READY TO SEEK SHELTER IF THREATENING WEATHER APPROACHES. STORM MOVEMENT TODAY WILL BE TO THE NORTHEAST AT 50 MPH. ADDITIONALLY...VERY STRONG SOUTHERLY WINDS WILL AFFECT THE ENTIRE REGION TODAY. PLEASE REFER TO THE LATEST WIND ADVISORY FOR MORE DETAILS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY STRONG STORMS WILL BE POSSIBLE ON FRIDAY...AS A FRONTAL BOUNDARY LINGERS OVER THE AREA. FINALLY...ANOTHER STORM SYSTEM WILL AFFECT THE AREA FROM SUNDAY AFTERNOON THROUGH EARLY TO MID NEXT WEEK. SOME OF THE STORMS COULD BE STRONG TO POTENTIALLY SEVERE WITH THIS NEXT WEATHER MAKER. PLEASE STAY TUNED FOR LATER FORECASTS AND OUTLOOKS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE NEEDED BY MID TO LATE AFTERNOON ACROSS CENTRAL AND SOUTH-CENTRAL KANSAS...AND BY THIS EVENING GENERALLY EAST OF INTERSTATE 135. && FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP COX/KLEINSASSER
In the hours before
Local storm report, Jun 5, 2:37 PM CDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
237 PM CDT THU JUN 05 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0235 PM HAIL 10 SE SYLVAN GROVE 38.91N 98.26W
06/05/2008 E1.75 INCH LINCOLN KS LAW ENFORCEMENT
&&
CDJSpecial weather statement, Jun 5, 2:55 PM CDT, 27 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 255 PM CDT THU JUN 5 2008 KSZ067-052030- RENO- 255 PM CDT THU JUN 5 2008 ...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT WEATHER ALERT FOR RENO COUNTY... AT 251 PM CDT...SATELLITE IMAGERY AND NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THUNDERSTORMS WERE RAPIDLY DEVELOPING NEAR IUKA...OR NEAR PRATT...AND MOVING NORTHEAST AT 66 MPH. DIME SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH THESE STORMS. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE. KRC
Local storm report, Jun 5, 3:06 PM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
306 PM CDT THU JUN 05 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0302 PM HAIL LORRAINE 38.57N 98.32W
06/05/2008 E0.88 INCH ELLSWORTH KS LAW ENFORCEMENT
&&
KEDLocal storm report, Jun 5, 3:08 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
308 PM CDT THU JUN 05 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0237 PM HAIL 7 W LINCOLN 39.04N 98.28W
06/05/2008 E1.75 INCH LINCOLN KS EMERGENCY MNGR
HAIL COVERED GROUND.
&&
JASLocal storm report, Jun 5, 3:16 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
316 PM CDT THU JUN 05 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0312 PM HAIL SYLVIA 37.96N 98.41W
06/05/2008 E0.88 INCH RENO KS TRAINED SPOTTER
&&
KEDLocal storm report, Jun 5, 3:22 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
322 PM CDT THU JUN 05 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0315 PM HAIL SYLVIA 37.96N 98.41W
06/05/2008 E1.50 INCH RENO KS AMATEUR RADIO
&&
MJRThe office that day
Everything else NWS Wichita, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 5, 12:41 PM CDT | Severe Thunderstorm Warning | ICT | Barton | 64 min |
| Jun 5, 1:12 PM CDT | Severe Thunderstorm Warning | ICT | Barton, Ellsworth, Russell | 33 min |
| Jun 5, 1:34 PM CDT | Severe Thunderstorm Warning | ICT | Ellsworth, Lincoln, Russell | 56 min |
| Jun 5, 1:37 PM CDT | Severe Thunderstorm Warning | ICT | Barton, Rice | 53 min |
| Jun 5, 1:50 PM CDT | Severe Thunderstorm Warning | ICT | Ellsworth, Russell | 10 min |
| Jun 5, 2:03 PM CDT | Severe Thunderstorm Warning | ICT | Barton, Ellsworth, Russell | 27 min |
| Jun 5, 2:05 PM CDT | Flash Flood Warning | ICT | Barton | 5 hr |
| Jun 5, 2:21 PM CDT | Flood Watch | ICT | Allen, Barton, Butler, Chase, Chautauqua, Cowley and 20 more | 14 hr |
| Jun 5, 2:24 PM CDT | Severe Thunderstorm Warning | ICT | Barton, Ellsworth, Lincoln, Rice, Russell | 66 min |
| Jun 5, 2:39 PM CDT | Tornado Warning | ICT | Barton, Rice | 33 min |
| Jun 5, 2:54 PM CDT | Tornado Warning | ICT | Ellsworth, Rice | 36 min |
| Jun 5, 2:57 PM CDT | Severe Thunderstorm Warning | ICT | McPherson, Reno, Rice | 63 min |
| Jun 5, 3:14 PM CDT | Tornado Warning | ICT | Ellsworth, Lincoln, Saline | 34 min |
| Jun 5, 3:31 PM CDT | Areal Flood Warning | ICT | Ellsworth, Lincoln, Rice | 3 hr |
| Jun 5, 3:34 PM CDT | Severe Thunderstorm Warning | ICT | Kingman, Reno | 56 min |
| Jun 5, 4:01 PM CDT | Severe Thunderstorm Warning | ICT | Ellsworth, Rice | 31 min |
| Jun 5, 4:09 PM CDT | Severe Thunderstorm Warning | ICT | Harvey, McPherson, Reno, Saline | 52 min |
| Jun 5, 4:28 PM CDT | Severe Thunderstorm Warning | ICT | Harvey, McPherson, Marion | 46 min |
| Jun 5, 4:39 PM CDT | Severe Thunderstorm Warning | ICT | Reno, Rice | 38 min |
| Jun 5, 4:48 PM CDT | Severe Thunderstorm Warning | ICT | Harper, Kingman | 57 min |
| Jun 5, 5:03 PM CDT | Severe Thunderstorm Warning | ICT | Harvey, Kingman, Reno, Sedgwick | 43 min |
| Jun 5, 5:04 PM CDT | Severe Thunderstorm Warning | ICT | McPherson, Saline | 56 min |
| Jun 5, 5:12 PM CDT | Areal Flood Warning | ICT | McPherson, Saline | 2 hr |
| Jun 5, 5:22 PM CDT | Severe Thunderstorm Warning | ICT | Sedgwick, Sumner | 53 min |
| Jun 5, 5:32 PM CDT | Severe Thunderstorm Warning | ICT | Harvey, McPherson, Marion, Sedgwick | 58 min |
| Jun 5, 6:02 PM CDT | Tornado Warning | ICT | Sedgwick, Sumner | 21 min |
| Jun 5, 6:13 PM CDT | Severe Thunderstorm Warning | ICT | Butler, Cowley, Harvey, Sedgwick, Sumner | 62 min |
| Jun 5, 6:37 PM CDT | Severe Thunderstorm Warning | ICT | Harvey, Marion | 35 min |
| Jun 5, 6:47 PM CDT | Severe Thunderstorm Warning | ICT | Butler, Chase, Chautauqua, Cowley, Elk, Greenwood | 58 min |
| Jun 5, 6:48 PM CDT | Areal Flood Warning | ICT | Harper, Sumner | 3 hr |
Nearby
Tornado Warnings in Kansas, 2008Every tornado warning in 2008Tornadoes in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.